Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 23, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 14, 2017, 2:30 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 15, 2017, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2017, 2:30 PM MST (21:30 UTC)
- In effect from
- May 15, 2017, 12:00 PM MST
- Expired
- May 15, 2017, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
811 WWUS75 KFGZ 142130 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 230 PM MST Sun May 14 2017 AZZ011>017-040-150530- /O.NEW.KFGZ.WI.Y.0023.170515T1900Z-170516T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 230 PM MST Sun May 14 2017 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST MONDAY... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon to 7 PM MST Monday. * TIMING...Wind speeds are expected to reach Advisory criteria after 12 noon and continue through sunset. * WINDS...South to southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
3 follow-up statements
164 WWUS75 KFGZ 150533 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1033 PM MST Sun May 14 2017 AZZ011>017-040-151400- /O.CON.KFGZ.WI.Y.0023.170515T1900Z-170516T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 1033 PM MST Sun May 14 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY... * TIMING...Wind speeds are expected to reach Advisory criteria after 12pm MST Monday and continue through sunset. * WINDS...South to southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
996 WWUS75 KFGZ 151049 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 349 AM MST Mon May 15 2017 AZZ009-039-151900- /O.EXA.KFGZ.WI.Y.0023.170515T1900Z-170516T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Black Mesa Area- Including the cities of Keams Canyon, Kaibito, and Navajo N.M. 349 AM MST Mon May 15 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from noon today to 7 PM MST this evening. * TIMING...Wind speeds are expected to reach Advisory criteria after 12pm MST Monday and continue through sunset. * WINDS...South to southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011>017-040-151900- /O.CON.KFGZ.WI.Y.0023.170515T1900Z-170516T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 349 AM MST Mon May 15 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * TIMING...Wind speeds are expected to reach Advisory criteria after 12pm MST Monday and continue through sunset. * WINDS...South to southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
585 WWUS75 KFGZ 151403 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 703 AM MST Mon May 15 2017 AZZ009-011>017-039-040-160200- /O.CON.KFGZ.WI.Y.0023.170515T1900Z-170516T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward- Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Keams Canyon, Kaibito, Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 703 AM MST Mon May 15 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING... * TIMING...Wind speeds are expected to reach Advisory criteria after 12 PM MST today and continue through sunset. * WINDS...South to southwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Winds this strong can make driving difficult... especially for high profile vehicles. Consider securing loose belongings on your property. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 14, 9:33 AM MST, 4 hours 57 minutes earlier.
Area forecast discussion, May 14, 9:33 AM MST, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 933 AM MST Sun May 14 2017 .SYNOPSIS...Expect gusty afternoon southwest winds today and Monday. A passing weather system will bring isolated showers and thunderstorms Monday and Tuesday. On Wednesday and Thursday, a stronger low pressure system will produce gusty winds and good chances for showers and thunderstorms. && .UPDATE... Increased todays sky cover per current satellite imagery, the rest of the forecast is on track. && .PREV DISCUSSION /442 AM MST/...This morning's upper-air analysis reveals a longwave trough across the western United States, with a developing low over northern California. Ahead of the trough axis, Arizona remains in an area of strong southwest flow. As a result, another round of gusty southwest winds will occur, although most model guidance shows slightly lower wind speeds than yesterday. Aside from the winds, the forecast calls for near normal daytime temperatures and mostly clear to partly cloudy skies. On Monday, the aforementioned low over northern California evolves into a shortwave trough and approaches Arizona from the northwest. As it does so, surface pressure gradients tighten a bit, which is expected to bring a little stronger winds than are forecast for today. In addition, enough moisture and instability will exist ahead of the trough to cause some showers to develop across portions of western Coconino County, from near Seligman northward to the Kaibab Plateau. Daytime temperatures will drop by a few degrees as colder air begins to filter into northern Arizona. On Tuesday, the shortwave trough axis rotates through the area bringing isolated showers, and possibly a few thunderstorms, to portions of northern Arizona. Daytime temperatures are forecast to be between 10 to 15 degrees below normal as a colder airmass moves into the region. On Wednesday, model forecasts generally agree that a low will approach from the north, while pushing a cold front through the area during the Wednesday/Thursday timeframe. This will result in a round of strong southwest winds, increasing chances for showers and thunderstorms, and continued well below normal daytime temperatures. Decided to increase chances for showers further as model forecasts have come into better agreement in terms of the timing and track of this system. Model forecast spread grows beginning Thursday afternoon, as the GFS ensemble mean and operational model run move the low eastward faster than the ECMWF. As a result, the ECMWF continues to predict showers across northern Arizona through Friday, and possibly even into Saturday across northeast Arizona. Decided to add a broad area of slight chance PoPs to the forecast to account for this. && .AVIATION...For the 18Z package...VFR conditions will continue through the 24 hour period. SW winds 15-25 kt with gusts 30-35 kt through 02Z. Winds decrease to 5-15 kt after 02z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Strong southwest winds will continue during the afternoon and early evening hours through Monday. Temperatures will drop a few degrees each day with continued low humidity. A few high-based showers could develop Monday afternoon in northwest Coconino County due to an approaching trough. Tuesday through Thursday...Winds will decrease somewhat on Tuesday, before westerly winds ramp back up again on Wednesday. Low pressure over the region will bring below normal temperatures and a chance of showers and a few thunderstorms. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL/RR AVIATION...TPS FIRE WEATHER...JJ For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.